It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-05-2005, 07:43 PM   #1
Junior Member
 
Join Date: Apr 2005
Posts: 36
Shmitty5454 HB User
Can steroids cause palpatations?

I recently went on two forms of steroids (prednisone and something else) low dosage to fight off a centipede bite infection. The bite healed very well, yet i've noticed that my heart rate has raised. Ive been having anxiety attacks, and ive noticed that even when walking my pulse is around 90+ bpm. I have been told this is all because of the steroids, and that its normal. I've also been told this can be very serious. I play tennis, and had practice today. I went through it fine, no shortness of breath, no dizziness just a very very fast pulse (110+). Can steroids do this to a heart? cause it to beat faster like this? or should i go get an electrocardiogram or a holtromonitor? Any advice would be greatly appreciated

 
Sponsors Lightbulb
   
Old 04-06-2005, 06:34 AM   #2
Senior Veteran
(female)
 
Join Date: Nov 2004
Location: UK
Posts: 1,567
goldenwings HB User
Re: Can steroids cause palpatations?

Hiya Shmitty,

I am not a medical doctor, I only speak of my own experience of having illnesses that require that I take steroids.

Yes, in some cases prednisone can cause heart irregularities i.e. fluttering, palpitations etc. This needs to be brought to the attention of your prescribing doctor as soon as possible. No cause for alarm but it needs to be done. I would not worry too much just as long as you let your doctor know soon. Indeed any symptom that you feel is odd and has not happened before to your body that is causing you distress must be reported.

Prednisone/prednisolone must never, ever be stopped abruptly. It should always be tapered down, it is rather dangerous to do otherwise. You should also carry a registered card with you at all times outlining your treatment with steroids in case of emergencies. You should already have been told this.

There are also a number of drugs that when taken with prednisone can cause problems. There are some very reliable and informative sites that will tell you all you need to know about steroids and the interaction of other drugs. Please look at some of them and put your mind at rest. Type in prednisone/prednisolone rather than steroids, or else you will get anabolic steroid sites, which is obviously not the required information.

I personally have been taking prednisone/prednisolone for over 30 years and I have not experienced this. If I can help further, please let me know.

Take care.

goldenwings
__________________
I am not a medical doctor, I only speak from my own experience of the illnesses I discuss here.

Last edited by goldenwings; 04-06-2005 at 06:40 AM.

 
Sponsors Lightbulb
   
Old 04-06-2005, 09:19 AM   #3
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 4,017
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: Can steroids cause palpatations?

Quote:
Originally Posted by Shmitty5454
I recently went on two forms of steroids (prednisone and something else) low dosage to fight off a centipede bite infection.
I have never heard of anyone getting bitten by a centipede, so I looked it up. I was surprised. A centipede bite is supposed to sting quite a bit. How did you get stung by a centipede? Did you get even with him?

Quote:
The bite healed very well,
When I get bitten by a wasp, spider or red ant, etc., I make a paste of baking soda mixed with 3% hydrogen peroxide, and place it on the bite. It stops the bite from swelling and blistering, and heals the bite fairly quickly.

Quote:
yet i've noticed that my heart rate has raised. Ive been having anxiety attacks, and ive noticed that even when walking my pulse is around 90+ bpm. I have been told this is all because of the steroids, and that its normal. I've also been told this can be very serious.
Do you think that the centipede "venom" could be causing your heart rhythm problems? What did the doctors say?

Quote:
I play tennis, and had practice today. I went through it fine, no shortness of breath, no dizziness just a very very fast pulse (110+). Can steroids do this to a heart? cause it to beat faster like this? or should i go get an electrocardiogram or a holtromonitor? Any advice would be greatly appreciated
You are not experiencing shortness of breath or dizziness. That's a good sign. How about over-sweating? Any chest pains?

If it were me, I would wait a few days, and stop any physical activity until my heart was able to beat correctly. No need to stress the heart additionally while it is not beating correctly. If it got worse, I'd seek medical help. I would wait until I was off the steroids. After that, if the heart continued to misfire, then I would be interested in getting a heart medicine to slow down my heart. If, because of the centipede venom, you might have developed a heart rhythm problem, you might need to always be on something to calm your heart. Hopefully that is not the case, because some heart meds come with all kinds of side effects.

I am just someone who has been fighting heart disease for decades, not a medical professional at all, so feel free to disregard my note. Except...... I'm really interested in how you got bitten by a centipede.

Regards, and best of luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Oral steroids w/out antiobiotics for chronic sinusitis? speak21 Sinus Problems 18 01-09-2011 06:27 PM
can mepron cause heart palpatations? shonks5 Lyme Disease 2 04-02-2010 10:21 AM
oral steroids vs. I.V steroids what is the difference ? twink65 Multiple Sclerosis 9 06-03-2008 12:27 AM
Why does acid reflux attack cause your heart to pound? TitanicRose Acid Reflux / GERD 22 02-07-2008 05:07 PM
Can Ritalin Cause Palpatations AFter it wears off? JackB1 ADD / ADHD 1 12-17-2007 04:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!